iCliniq logo

Ask a Doctor Online Now

HomeAnswersPsychiatryantidepressantsI am on antidepressants, struggling with sleep. Please help.

How to manage sleep difficulties without antidepressants?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At February 8, 2018
Reviewed AtApril 24, 2024

Patient's Query

Hello doctor,

I am 22 years old. I have been on the following antidepressants for two years. Morning: Modapex 50 one pill, Depakene, Lamotrigine 25 mg one pill. Night: Clozapex 25 mg half a pill, Mirtimash 30 g half a pill, Depakine Chrono 500 mg one pill, and Anafranil 75 mg half a pill. I used to take more but I stopped them over the past two years. For example, I used to take double the mentioned dose about nine months ago. I recovered from depression a couple of months ago. I started detoxing but with my doctor, the process was going way too slow and I have gained 45 kilograms over the past two years (25 in the past two months alone!) my muscles, my bones, and my joints started to hurt really bad because of my weight. Nothing works. I go to the gym every day, I workout but still I eat way too much because of the drugs and I cannot control it. My doctor does not want me to stop despite every hardship that I face and even refuses to decrease half a pill from the prescription. However, three weeks ago, I decided to cut all medications once and for all. I lost 11 pounds, I stopped eating too much and just by cutting down the drugs I saved not less than 1800 calories per day. I started going to the gym more regularly. But here is the problem. Clozapex 25 and Mirtimash make me sleep and without them, I cannot sleep. No kidding, I have not slept in the past three weeks more than a maximum of 70 hours. Even those 70 hours, they are full of nightmares and I usually wake up after two hours with my mind confused and afraid and I cannot sleep back. I want to sleep. My eyes grew tired because I have been opening them for way too long. I do not want to give in and get back to the drugs because I am sick of them and I have had enough. I am not going back but I also want to sleep. Just a single continuous eight hours of sleep without any nightmares. I usually get nightmares that are very weird. I do not even know how to describe them. Mathematical problems and complicated solutions that are presented to me (in my sleep) and I keep thinking about them until my head hurts and I wake up freaked out. Please tell me what to do. I thought that after three weeks it would get easier but it is not getting easier. I have no side effects at all from any of the drugs only the disturbance of sleep. Some of them were written on them that if you would stop them suddenly you would risk getting seizures but nothing happened thankfully. I am not even depressed or sad I am just irritated and sad about the sleeping problem. Kindly help.

Hello,

Welcome to icliniq.com.

Because of stopping the medication you have a problem with sleep. You should try some sleep medication for a short time and then taper it. I suggest tablet Diazepam 5 mg before sleep. It is Benzodiazepine group drug and long duration, but it is addictive. So, you must taper it within four to six weeks. Or you can try tablet Zolpidem 5 mg before sleep. It is a good medication but it is not so effective like Benzodiazepine. Zolpidem does not get you addicted. Consult your specialist doctor, discuss with him or her and start taking the medicines with their consent. Or you can try tablet Melatonin which is a normal nonprescription medication. You can get it online or over the counter. The non-pharmacological ways to sleep better are: Avoid electronic gadgets like mobile, laptop, and TV from at least one hour before sleep, fix your sleeping time and wake up time, do not take stimulants like coffee, chocolate, or tea before sleep, have dinner at least three hours before sleep, do not carry your work to the bed. Do not use the bed for anything except sleeping, do some yoga or relaxation techniques, if possible, drink lukewarm milk before sleep and keep the room dark and maintain proper temperature and ambiance for good sleep. Hope this will help you. Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Vishal Anilkumar Gandhi
Dr. Vishal Anilkumar Gandhi

Psychiatry

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

lack of sleepantidepressants

Ask your health query to a doctor online

Psychiatry

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy